Sunday, April 20, 2014
Tuesday, December 02, 2008 KatyPotter2, Community Member, asks

Q: What does dark brown vaginal bleeding after Depo shot and tubal ligation indicate?

I had my third child on June 2, 2008. Two days after giving birth I recieved the Depo shot. I then had a tubal ligation in August of 2008. I have not stopped having vaginal bleeding since June. I am now concerned because the vaginal bleeding has turned dark brown in color. What does this indicate? Is this normal? Is it because of the Depo shot? Does this indicate ectopic pregnancy?

Answer This
Answers (1)
Amy Hendel, Health Guide
12/ 5/08 11:57pm

The dark brown in color typically means "older, coagulated blood" which may indicate that the bleeding is slowing and will cease shortly.  It may have been uterine lining still shedding before the Depo shot finally exerts its hormonal affect.  It would not be unreasonable for you to call your doctor to check out things by phone and see if a check up is warranted.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By KatyPotter2, Community Member— Last Modified: 06/18/12, First Published: 12/02/08